Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 4, 2016, 6:19 PM EDT for Blackford County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 6:19 PM EDT (22:19 UTC)
- Expired
- Aug 4, 2016, 6:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
County Blackford County, IN
The radar
The Northern Indiana radar (KIWX), 101 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457
WWUS83 KIWX 042219
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM EDT THU AUG 4 2016
INZ032-033-042245-
BLACKFORD-GRANT-
619 PM EDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT BLACKFORD AND SOUTHEASTERN GRANT
COUNTIES...
AT 616 PM EDT...A STRONG THUNDERSTORM WAS NEAR UPLAND...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTFORD CITY...GAS CITY...UPLAND...MATTHEWS...SHAMROCK LAKES...
ROLL...ARCANA AND MILL GROVE.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 256 AND
262.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4052 8557 4057 8545 4057 8540 4040 8521
4038 8521 4038 8553
TIME...MOT...LOC 2216Z 330DEG 10KT 4048 8546
$$
NWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:32 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 4, 2:32 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 232 PM EDT THU AUG 4 2016 .SYNOPSIS... Issued at 127 PM EDT Thu Aug 4 2016 Hot and humid conditions will persist today into Friday. Highs today will reach near 90 degrees, with the upper 80s to near 90 degrees on Friday. A stray shower or storm will be possible into northwest Ohio this afternoon as a weak upper level disturbance lifts through. Dry otherwise today into this evening. A cold front will then bring increasing chances for scattered thunderstorms on Friday, with cooler and drier conditions anticipated in its wake this weekend. && .SHORT TERM...(This Evening through Friday) Issued at 231 PM EDT Thu Aug 4 2016 A weak upper level disturbance moving northeast near the Ohio River may be close enough to generate a few storms over northwest Ohio into extreme northeast Indiana this afternoon into early this evening. This activity should be highly diurnal, meaning any storms should weaken if not dissipate after sunset. Conditions will continue mild overnight. A seasonally strong upper level trof was moving into the Upper Midwest this afternoon. Thunderstorms had developed along and ahead of an associated cold front over northern Iowa into northwest Wisconsin. This system will move east across the Great Lakes Region Friday. Some concern that low level capping will limit storm coverage. However, mid level lapse rates show a bit of an elevated mixed layer moving into the area. Moisture will increase ahead of this system, with precipitable water values climbing toward 2.25 inches per GFS and NAM BUFKIT, which is near the climatological max for this area during this time of year. Given these high water valuers, upper level support and daytime instability, the Storm Prediction Center has upgraded our area to a marginal risk per afternoon coordination. Locally heavy rain is also possible Kept chances for storms around 40 percent Friday afternoon over most areas. Highs Friday should approach 90 degrees with heat indices rising well into the 90s. && .LONG TERM...(Friday Night through Thursday) Issued at 231 PM EDT Thu Aug 4 2016 Any lingering showers and storms should move out of the area by early Friday night. Otherwise, cooler and less humid air will be over the area this weekend into early next week along with dry weather. Temperatures will rise back above normal by the middle of next with highs around 90 next Wednesday. Concern that abnormally dry conditions may become a moderate drought in some areas. The Fort Wayne airport has received only 1.12 inches of rain since June 27 which is the third lowest during the past 100 years during this period. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 127 PM EDT Thu Aug 4 2016 VFR conditions expected through the period at both terminals. A very low chance for a pop-up TSRA at KFWA this afternoon with peak heating yielding highly unstable conditions, but not enough support/confidence to include in forecast. Focus shifts to late in TAF period as frontal boundary moves through the region. There is a chance that scattered showers/storms will be near KSBN around 18Z Friday, and near KFWA after 18Z Friday, but low confidence in timing and coverage precludes TSRA/VCTS mention in this forecast. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Skipper LONG TERM...Skipper AVIATION...NG Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 4, 5:14 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 514 PM EDT THU AUG 4 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-052115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 514 PM EDT THU AUG 4 2016 /414 PM CDT THU AUG 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...MAINLY OVER NORTHEAST INDIANA AND NORTHWEST OHIO. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT OVER LAPORTE AND BERRIEN COUNTIES. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY. ISOLATED SEVERE STORMS ARE POSSIBLE IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-052115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 514 PM EDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY... MAINLY IN THE MORNING. SEVERE STORMS ARE NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 4, 5:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EDT THU AUG 4 2016
INZ032-042200-
GRANT-
534 PM EDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT COUNTY...
AT 534 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARION...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARION...GAS CITY...UPLAND...JONESBORO...SWEETSER...VAN BUREN...
MATTHEWS...ROSEBURG...ARCANA...HOME CORNER...LANDESS...LAKE WOOD AND
HANFIELD.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 255 AND
271.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4054 8579 4065 8571 4065 8545 4038 8544
4038 8547
TIME...MOT...LOC 2134Z 296DEG 20KT 4059 8565
NWSSpecial weather statement, Aug 4, 6:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM EDT THU AUG 4 2016
INZ032-033-042245-
BLACKFORD-GRANT-
619 PM EDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT BLACKFORD AND SOUTHEASTERN GRANT
COUNTIES...
AT 616 PM EDT...A STRONG THUNDERSTORM WAS NEAR UPLAND...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTFORD CITY...GAS CITY...UPLAND...MATTHEWS...SHAMROCK LAKES...
ROLL...ARCANA AND MILL GROVE.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 256 AND
262.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4052 8557 4057 8545 4057 8540 4040 8521
4038 8521 4038 8553
TIME...MOT...LOC 2216Z 330DEG 10KT 4048 8546
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:34 PM EDT | Special Weather Statement | IWX | Grant | 26 min |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.